Reactions Weekly

, Volume 1695, Issue 1, pp 165–165 | Cite as

Dolutegravir

Leucocytoclastic cutaneous vasculitis: case report
Case report
  • 11 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 46-year-old man developed leucocytoclastic cutaneous vasculitis during treatment with dolutegravir [dose and route not stated].

The man, who had been diagnosed with HIV infection in 2007, started receiving antiretroviral therapy with once daily dolutegravir and emtricitabine/tenofovir [tenofiovir/emtricitabine]. Three days following dolutegravir initiation, he developed leucocytoclastic cutaneous vasculitis, which was confirmed by a skin biopsy. The leucocytoclastic cutaneous vasculitis was associated with normocytic normochromic anaemia and high fever.

The man discontinued the dolutegravir and emtricitabine/tenofovir antiretroviral therapy. He was treated with antihistamines. Over the following one month, his rash subsided but he had persistent low fever and night sweats due to a high HIV viral load. Thereafter, he was started emtricitabine/tenofovir and darunavir/ritonavir. He tolerated the treatment well with resolution of the night sweats and viral suppression.

Author comment: "To describe a case of vasculitis occurring in the setting of dolutegravir initiation."

Reference

  1. Cornelisse VJ. Case study: Cutaneous vasculitis in the setting of dolutegravir initiation. Antiviral Therapy 22 (Suppl. 1): A72 abstr. P39, Jan 2017 [abstract] - AustraliaGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Personalised recommendations